It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-10-2005, 05:09 PM   #1
Junior Member
(female)
 
Join Date: Nov 2004
Posts: 12
eodwife04 HB User
This is long need some advice

Hi everyone I need some advice and this is long SOrry I have been doing allot of research since my doctor put me on Synthroid. But i am a little worried.. Heres the deal. I am currently on medication for anxiety, deppression and sleepiness. My what I like to call it my mental doctor anyway he put me on a drug for sleepiness and said that if it did not do any good he suggested a T3 medication. I said I would try this other stuff first. So that got me thinking about my thyroid. So I made an appointment with my other doctor and had my thyroid tested. He then placed me on synthroid. Well my concern is that now that I have started this synthroid I seem to be more tired then I was before, and the medication my therapist gave me to help me stay away is not working anymore. I am sooo confused. I am suppose to go see my doctor who did the thyroid test in a month but I see my therapist in a week. I don't know if I should contact my doctor who prescribed me the synthroid and tell him about my sleepiness. I can barley stay awake after noon. I know this is confusing but i could use some advice.

 
Sponsors Lightbulb
   
Old 02-11-2005, 07:30 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,341
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: This is long need some advice

It's very possible that all the problems you were medicated for before the Synthroid are directly caused by your faulty thyroid. "Mental" symptoms... depression and anxiety... and fatigue are classic hypothyroid problems. It's also possible that the other meds will mask any progress you make during your thyroid treatment.

We know for certain that depression which is caused by low thyroid very often will not respond to antidepressants until the thyroid problem is fixed. That might also be the case with the other problems you're having.

If I were you (and I'm not, so you must do what you think is best), I would wean off the other meds and focus solely on getting the thyroid in order. If you want good scientific evidence about what low thyroid can do to your head, read Dr. Ridha Arem's book, The Thyroid Solution. Then make sure your doctor is an ace at thyroid treatment.

 
Sponsors Lightbulb
   
Old 02-11-2005, 10:09 AM   #3
Senior Veteran
 
Join Date: Oct 2004
Location: Payson, AZ
Posts: 720
Benzi HB User
Re: This is long need some advice

I agree with midwest, I am one of those people who almost all meds work the opposite on and if I was put on a medication to keep me awake it would surely make me sleepy. I would try the synthroid alone also, but check with my Doc first.

 
Old 02-11-2005, 11:05 AM   #4
Junior Member
(female)
 
Join Date: Jan 2005
Posts: 45
fatiguegalore HB User
Question Re: This is long need some advice

Is the medicine for sleepiness called Provigil? I've heard of it and wondered if it worked.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
need help ceeceee Autism Spectrum 8 04-25-2010 03:20 PM
Need Advice - student now in 9th grade - this is long MeMaNY Learning Disorders 15 02-22-2009 07:01 AM
Need some help with this girl. (Long Post) Mattm4000 Relationship Health 2 11-18-2007 05:50 PM
I don't even know what this post is about, sorry. Aintgotaclue Bipolar Disorder 10 09-22-2007 10:50 AM
why is it that some dont understand about this illness ? vickie45 Thyroid Disorders 8 07-19-2007 08:44 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:30 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!